MAUDE Adverse Event Report: ABBOTT GERMANY ARCHITECT IPTH; INTACT PARATHYROID HORMONE

ABBOTT GERMANY ARCHITECT IPTH; INTACT PARATHYROID HORMONE
Catalog Number 08K25-25
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when it is complete.Section a: patient information- no specific patient information was provided.
 
Event or Problem Description
The customer reported falsely elevated architect intact pth results for multiple patient samples when compared to an alternate method.Patient 1: 131 pg/ml on architect and 39 pg/ml on alternate method.Patient 2: 146 pg/ml on architect and 58 pg/ml on alternate method.Patient 3: 287 pg/ml on architect and 113 pg/ml on alternate method.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Review of complaint activity determined that there was normal complaint activity for the likely cause lot 01517k000, however the trend review did identify increased activity for falsely elevated results.Since no return samples were available, sample specific testing could not be performed.Using worldwide field data the performance of reagent lot 01517k000 was evaluated.The patient median result of the complaint lot was within the established control limits of the architect intact pth assay.A study was reviewed "performance characteristics of six intact parathyroid hormone assays "; sonia l.La'ulu, and william l.Roberts, md, phd.Am j clin pathol 2010;134:930-938, 2010.This study looked at the performance characteristics of six different intact parathyroid hormone assays, including the architect ipth assay, which was the comparison method.Overall, the study found good correlation for all methods, but did indicate there was significant bias between methods.The study concluded that there are many factors that potentially influence variability for pth measurements and that standardization efforts are warranted and assay-specific decision limits are required.Manufacturing documentation for the architect intact pth assay was review and did not identify any issues.Additionally, labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the architect intact pth assay was identified.

Brand Name
ARCHITECT IPTH
Common Device Name
INTACT PARATHYROID HORMONE
Manufacturer (Section D)
ABBOTT GERMANY
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key8059959
Report Number3002809144-2018-00506
Device Sequence Number1279922
Product Code CEW
UDI-Device Identifier00380740048471
UDI-Public00380740048471
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K063232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2019
Device Catalogue Number08K25-25
Device Lot Number01517K000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I1000SR, LN 01L8-97,; ARCHITECT I1000SR, LN 01L8-97,; SN (B)(4); SN (B)(4)